Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 224, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 20, 2022, 4:35 PM CDT for Okaloosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2022, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 20, 2022, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 60 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WUUS54 KMOB 202135 SVRMOB FLC091-202215- /O.NEW.KMOB.SV.W.0224.220720T2135Z-220720T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 435 PM CDT Wed Jul 20 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... East central Okaloosa County in northwestern Florida... * Until 515 PM CDT. * At 434 PM CDT, a severe thunderstorm was located 8 miles south of Crestview, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3057 8667 3077 8660 3077 8639 3054 8639 TIME...MOT...LOC 2134Z 271DEG 23KT 3064 8653 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
2 follow-up statements
494 WWUS54 KMOB 202148 SVSMOB Severe Weather Statement National Weather Service Mobile AL 448 PM CDT Wed Jul 20 2022 FLC091-202215- /O.CON.KMOB.SV.W.0224.000000T0000Z-220720T2215Z/ Okaloosa FL- 448 PM CDT Wed Jul 20 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST CENTRAL OKALOOSA COUNTY... At 448 PM CDT, a severe thunderstorm was located 9 miles north of Niceville, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3061 8654 3072 8654 3074 8639 3056 8639 TIME...MOT...LOC 2148Z 271DEG 23KT 3064 8643 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
355
WWUS54 KMOB 202206
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
506 PM CDT Wed Jul 20 2022
FLC091-202216-
/O.EXP.KMOB.SV.W.0224.000000T0000Z-220720T2215Z/
Okaloosa FL-
506 PM CDT Wed Jul 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3061 8654 3072 8654 3074 8639 3056 8639
TIME...MOT...LOC 2206Z 271DEG 23KT 3064 8632
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:53 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 20, 3:53 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
353 PM CDT Wed Jul 20 2022
.NEAR TERM UPDATE /Now Through Thursday/...Weak upper-level troughing over
the Appalachians begins to lift northeastward as a stronger longwave
trough digs over the Great Lakes region. As it departs, strong upper
ridging over the Rockies begins to build into our region, causing
flow aloft to become more northerly/northeasterly. A subtle
shortwave, embedded within the flow aloft, will approach our region
from the north late Thursday afternoon, and into the start of the
Short Term Period. At the surface, high pressure continues to
dominate over the Atlantic, with a ridge axis extending across the
Florida peninsula and into the Eastern Gulf of Mexico. Additionally,
a frontal boundary, in association with the longwave trough, will
begin to push southward on Thursday, likely stalling over northern
MS/AL.
Scattered showers and thunderstorms are currently pushing eastward
along the southern portions of the region. Coverage is expected to
trend downward throughout the remainder of the afternoon and into
the evening hours as the trough begins to lift away from the region
and the upper ridge begins to build in. For Thursday, scattered
showers and storms will begin to redevelop offshore during the early
morning hours, spread over our coastal counties during the mid to
late morning and further inland by the early afternoon. By the mid
to late afternoon hours, rain chances increase for our northern
counties as the embedded upper shortwave and the surface boundary
approaches from the north. PWATs along and ahead of these features
increase to 2.1 to 2.4 inches, and with plenty of instability to
work with (MLCAPEs around 2500 to 3500 J/kg), showers and
thunderstorms will likely develop over central AL/MS and push
southward. Although shear looks to remain rather weak, very steep
low level lapse rates, as well as some dry air above 700mb, will
help to give way to DCAPEs of around 1000 to 1300 J/kg. Therefore, a
few storms could become strong to possibly severe, with the primary
hazards being gusty to locally damaging downdraft winds, heavy rain,
and small hail. SPC currently has areas north of I-10 outlooked with
a MARGINAL Risk of severe storms for Thursday and a SLIGHT Risk
skirting the extreme northern part of our area and then extending
northward through central AL.
Highs for both today and Thursday will be in the upper 80s along the
coast and low to mid 90s inland. Heat indices on Thursday,
particularly for interior regions west of the Alabama River, are
forecast to reach the 105 to 110 degree mark. Therefore, a Heat
Advisory will be in effect from 11am to 7pm CDT for these areas.
Elsewhere, heat indices are expected to be around 100 to 106
degrees. Lows tonight will be in the mid to upper 70s, with low 80s
along the coast. /96
&&
.SHORT TERM /Thursday night Through Saturday night/...An ongoing
convective cluster moving from north to south Thursday evening
will gradually diminish through the night with the loss of diurnal
instability. This cluster should lay out a convective outflow
boundary that should become the low level focus for renewed
convective development on Friday. In addition, a mid level shear
axis will remain stretched from northeast to southwest in the
vicinity of the I-65 corridor and will aid in convective
development as diurnal instability maximizes by afternoon.
Convective coverage will range from scattered to numerous with the
greatest potential over the southeast half of the area. These
storms may produce locally heavy rainfall as they should remain
slow moving in a weakly sheared and very moist environment where
PWATS should exceed 2 inches. This may result in localized areas
of mainly nuisance flooding. Locally gusty winds and dangerous
cloud to ground lightning will also accompany any of the stronger
storms during peak heating.
Convective coverage will diminish over the weekend as a strong mid
to upper level ridge of high pressure builds east from the Plains
states and becomes centered over the Tennessee Valley. A moist
airmass will remain across the region but with enhanced subsidence
aloft, especially across inland areas, expect lower coverage. The
greatest potential for mainly afternoon storms will be near the
coast along the daily sea breeze circulation as it develops inland
from the beaches each day. We are still expecting scattered pops
in these locations that are more typical of climatology for this
time of year.
Temperatures will be hotter over the weekend with the increased
subsidence aloft and reduced storm coverage. High temperatures
will likely rise into the mid to upper 90s over areas along and
north of I-10. These temperatures combined with seasonably high
humidity levels should help to push heat indices to between 105
and 110 degrees through the weekend. Heat advisories may become
necessary across a large portion of the forecast area. /JLH
&&
.EXTENDED TERM /Sunday Through Wednesday/...The upper ridge will
remain positioned to our north over the Tennessee Valley extending
into the Central Plains for the end of the weekend through the
middle of next week.
An easterly mid level shortwave will undercut the ridge to the
north and should move west along the Gulf Coast through early next
week. This will combine with continued abundant deep layer
moisture to result in increased convective chances through much of
the extended forecast period. /JLH
&&
.MARINE...A light to moderate southwesterly flow will persist
through Friday, becoming more southerly Friday night and through the
weekend. Isolated to scattered showers and thunderstorms can be
expected across the marine zones each day. Otherwise, no significant
impacts are anticipated. /96
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 11 AM to 7 PM CDT Thursday for ALZ051>053-261-
263.
FL...None.
MS...Heat Advisory from 11 AM to 7 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 20, 1:43 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 PM CDT Wed Jul 20 2022
ALZ263-201930-
Mobile Central AL-
143 PM CDT Wed Jul 20 2022
...Strong thunderstorms will impact portions of west central Mobile
County through 230 PM CDT...
At 142 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hurley to 7
miles southwest of Tanner Williams to near Big Point. Movement was
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tillmans Corner, Tanner Williams and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8840 3074 8841 3076 8820 3071 8814
3062 8814 3057 8816 3053 8821
TIME...MOT...LOC 1842Z 265DEG 14KT 3070 8848 3064 8844 3061 8844 3056
8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 20, 2:09 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
209 PM CDT Wed Jul 20 2022
ALZ059-FLZ201-203-202000-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
209 PM CDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and northwestern Escambia Counties
through 300 PM CDT...
At 208 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bratt, or 8 miles southeast of Atmore,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Century, Flomaton, Jay, Pollard and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8753 3101 8755 3107 8718 3100 8709
3088 8707 3081 8717
TIME...MOT...LOC 1908Z 265DEG 13KT 3093 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 20, 2:18 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Wed Jul 20 2022
ALZ263-202000-
Mobile Central AL-
218 PM CDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Mobile
County through 300 PM CDT...
At 215 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mobile Regional Airport, or 4 miles
northwest of Tillmans Corner, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
I65 And I165 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3052 8822 3076 8820 3076 8802 3073 8802
3075 8800 3071 8801 3072 8802 3069 8803
3069 8800 3068 8802 3068 8800 3067 8803
3068 8804 3066 8803 3064 8806 3061 8805
3053 8808
TIME...MOT...LOC 1915Z 270DEG 20KT 3064 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 20, 4:05 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Wed Jul 20 2022
FLZ203-205-202145-
Okaloosa Inland FL-Santa Rosa Inland FL-
405 PM CDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of central Okaloosa and
east central Santa Rosa Counties through 445 PM CDT...
At 405 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Baker, or 13 miles
southwest of Crestview, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Okaloosa
and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 8650 3055 8651 3056 8653 3051 8655
3049 8659 3058 8690 3077 8681 3073 8647
3065 8645
TIME...MOT...LOC 2105Z 286DEG 14KT 3066 8677
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:08 PM CDT | Heat Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 27 hr |
| Jul 20, 4:05 PM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.